MAUDE Adverse Event Report: SYNTHES GMBH SYNFIX EVOLUTION AIMING DEVICE HOLDER; IMPACTOR

SYNTHES GMBH SYNFIX EVOLUTION AIMING DEVICE HOLDER; IMPACTOR
Catalog Number 03.835.004
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part: 03.835.004 lot: 9942546.Manufacturing site: hägendorf release to warehouse date: 16 sep 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The device received at (b)(6) site "synfix evolution aiming device holder" article number 03.835.004 with lot number 9942546 is in used conditions.The two components 60123831 "locking sleeve cpl." and 60110711 "core part synfix evolution screw" are stuck.In order to separate the two components, a high strength must be applied.Furthermore, once component 60110711 is separated from component 60123831, it is clearly visible that component 60110711, which was stuck internally, is heavily bent.In addition, some scratches are present all over the device and, in particular, on the tip of component 60110711.A dimensional inspection was performed on the relevant features in order to see if a dimensional defect potentially contribute to the complaint issue.Furthermore, when a measurement was conducted on bent features, it was taken as close as possible to the damaged area.According to drawing, the outer diameter of component 60123836 "shaft" was inside the specifications.According to drawing the outer diameter of the tip of component 60123836 "shaft" showed that the tip is damaged, and the shape is not perfectly circular anymore.Since there are scratches on the tip, this deformation can be linked to the incorrect use of the instrument.According to drawing, the inner diameter of component 60110712 "sleeve synfix evolution screw" was within specifications.According to drawing, the inner diameter of the tip of component 60110712 "sleeve synfix evolution screw" was within specifications.However, the test did not pass, meaning that the form is not completely circular.As before, this deformation can be linked to the incorrect use of the instrument.The hardness was measured on the bent "shaft" (component 60123836) to be within specifications.Furthermore, the hardness was measured on the disformed "sleeve synfix evolution screw" (component 6011 0712) was within specifications.Evidence confirms the absence of a hardness issue on the damaged device.The following documents were reviewed: device history record (dhr) 15189352, product quality plan (pqp), inspection sheet, "pa intern multiple 03.835.004/-us", drawing "core part cpl", drawing "locking sleeve cpl", inspection sheet, "pa intern single 60123831", drawing "shaft"; "inspection sheet, "pa intern single 60123836", drawing "sleeve", inspection sheet "pa intern single 60110712".In order to perform the investigation, all the documents mentioned above, valid when the device was manufactured, have been analyzed.No anomalies were identified for the reviewed documents.All the relevant features involved in the complaint case were identified in the mentioned pqp and were tested in the listed inspection sheet at the time of manufacturing.According to evidence is not possible to address the final root cause to a manufacturing issue.Most likely a mishandling of the device led to the opening of this complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date during an anterior lumbar interbody fusion (alif), anterior spine fixation, that the inner shaft of the inserter bent.Operating the tool is difficult, imprecise and it is prone to coming apart due to the forces you have to use on it.There was no patient involvement.This report is for one (1) synfix® evolution aiming device holder.This is report 1 of 1 for (b)(4).

Brand Name
SYNFIX EVOLUTION AIMING DEVICE HOLDER
Common Device Name
IMPACTOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10927635
Report Number8030965-2020-09280
Device Sequence Number3034239
Product Code HWA
UDI-Device Identifier07611819677043
UDI-Public07611819677043
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.835.004
Device Lot Number9942546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2020
Initial Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1